MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number ACU0T0
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and the documentation indicated the product met release criteria.The root cause has not been identified.There has been no other complaints reported in the lot.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during cataract surgery with intraocular lens (iol) implant procedure, while trying to inject the lens into eye the lens became jammed in preloaded introducer cartridge additional information has been requested.
 
Additional Manufacturer Narrative
A non-qualified viscoelastic was indicated.The root cause may be related to a failure to follow the ifu(instructions for use).A non-qualified viscoelastic was used in the device.The ifu instructs: during device preparation and implantation of the company preloaded delivery system, an company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.Lens may become stuck in the device: if inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to become ¿stuck¿ in the device due to the use of a non-qualified viscoelastic.Material properties of non-qualified ovds may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.If the operating room temperature is too high (> 23°c / 73° f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.Any of the above listed causes alone, or in combination, may create the reported event.The product has not been received to evaluate.File will be reopened when product is received.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The device with the lens was returned in the blister tray inside the carton.The plunger lock and the lens stop were removed.The plunger was oriented correctly.Viscoelastic was observed in the device.The plunger has been retracted to mid-nozzle.The lens was advanced to the fill line.The optic was broken by the advancing plunger.Portions of the broken optic were observed on the left and right in the device, ahead of the plunger.The leading haptic was extended with the distal tip twisted toward the right side of the nozzle tip.The trailing haptic was broken in the gusset area and positioned on the right side in the device at mid-nozzle.The nozzle was removed and cleaned for further evaluation.The lens was removed during cleaning.Top coat dye stain testing was conducted with acceptable results.The reported complaint of ¿lens became jammed¿ was observed.The lens was stuck and broken in the device.The plunger was retracted to mid-nozzle.Top coat dye stain testing was conducted with acceptable results.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15526837
Report Number1119421-2022-02106
Device Sequence Number14966365
Product Code KYB
UDI-Device Identifier00380652395038
UDI-Public00380652395038
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/13/2023
Device Model NumberACU0T0
Device Lot Number15060361
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/09/2022
Supplement Date Received by Manufacturer10/24/2022
07/18/2023
Initial Report FDA Received Date10/03/2022
Supplement Report FDA Received Date11/17/2022
08/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC PLUS VISCOELASTIC
Patient SexMale